Pennsylvania, 2016

Damaging Winds in Pennsylvania, August 16, 2016

August 16, 2016 · NWS CTP · 27 events in 12 counties and zones

A couple rounds of convection affected central Pennsylvania this day. This first was associated with a vorticity max that pushed out of West Virginia during the early afternoon and generated a line of storms that evolved into bowing segments.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
4
Property damage
$107,000
Crop damage
None recorded
Events
27

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CTP wrote it up.

A couple rounds of convection affected central Pennsylvania this day. This first was associated with a vorticity max that pushed out of West Virginia during the early afternoon and generated a line of storms that evolved into bowing segments. Towards evening, a cold front pushed into the region and generated additional showers and thunderstorms.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before the first event at Aug 16, 9:17 AM EST, 3 hours 58 minutes earlier.

Area forecast discussion, Aug 16, 9:17 AM EST, 3 hours 58 minutes before
Area Forecast Discussion
National Weather Service State College PA
1017 AM EDT TUE AUG 16 2016

.SYNOPSIS...
Seasonably warm and humid weather pattern continues with daily
chances for mainly afternoon and evening thunderstorms. Some
storms may be strong to severe Tuesday afternoon and evening.

&&

.NEAR TERM /THROUGH TONIGHT/...
So far the temps have not gotten hot enough to allow the tiny
showers in far SWrn PA to grow much at all. However,
destablization is anticipated shortly with plenty of sun breaking
thru the former gloominess, and mdt-tcu now visible in Somerset
Co. Will keep the idea of showers developing very soon and moving
east. Flooding worries may be lower than thought previously since
these cells are moving along nicely. FFGs in the 2-4 inch range
over most of the CWA, only closer to 1.5 in a few spots over the
Ohio basins.

Prev...
Latest CAMS have a consistent idea that convection should be
flaring up with a trough rolling thru ern OH attm. This seems
reasonable - only it may be too stable by the time it gets to the
local area. Will trend the forecast to more of an early shot/line
of showers/storms - moving thru JST in 2-3 hrs and UNV about 18z
with similar timing elsehwere. Temps may have a tough time
getting to fcst nums if this line materializes. Will leave the
heat advy in place due to uncertainty of showers/timing and the
high dewpoints already in place.

Prev...
Two areas of showers/brief downpours will impact the north-central
1/3 of the CWA through 8am. The HRRR has been doing a decent job
tracking the showers which should exit the CWA by 14z. The main
focus in the near term period will be severe thunderstorm risk
this afternoon/evening.

A surface low will slowly deepen across the Lower Great lakes with
attendant warm/cold fronts extending across NY and back through
the OH Valley. Central PA will reside within the warm sector
characterized by moderate surface-based instability and high
PWATs but poor mid-level lapse rates and weak forcing for lift.
Stronger deep-layer shear/500mb flow arrives late in the day as
the cold front reaches northwest PA. The available 16/00z CAM
guidance seems to be suggesting the potential for semi-discrete
multicell thunderstorms with the primary threat being strong to
locally damaging winds given steepening low level lapse rates.
The high moisture content airmass will also support heavy rainfall
rates, but storm motions should be progressive. That said, some
places may quickly pick up 1-2" which could pose localized runoff
issues especially in urban/poor drainage areas. WPC has kept the
area in MRGL risk for excessive rainfall. Lastly, HX values should
reach the low 100s in the Harrisburg/York/Lancaster metro areas
and therefore issued a heat advisory 16-23z. Scattered showers
along the Allegheny front around 00-03z should gradually fade
to the east of the higher terrain as low-level flow shifts more
to the west.

&&

.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
The best chances for rain should shift southward through midweek
as axis of anomalous PWs sinks south of the Mason Dixon line. Day
2 /Wed/ max POPs were focused from southwest/south-central PA
SWWD along the Appalachians which is a fairly consistent signal
in the 00z model QPFs. Day 3 /Thu/ POPs are maximized along the
Allegheny spine were terrain-induced lift should help fuel
isolated to widely scattered diurnal convection.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
Model and ensemble guidance still favors the Friday-Saturday
period with perhaps the lowest probs for showers/storms with
increased ridging sfc/aloft. The next frontal system currently
projected to arrive around Sunday should provide the next
opportunity for more widespread rain and continued to trend POPs
upward based on multi-model/blended ensemble guidance.

&&

.AVIATION /14Z TUESDAY THROUGH SATURDAY/...
Timing for lower clouds going away is right on time as mixing is
occurring. Have allowed for a period of showers possible in the
vcty of JST-AOO-UNV before 18z, and MDT-LNS generally between
18z-20z with the passage of a trough visible over SWrn PA at 14z.

Most of the convection should still be after 21z starting in the
NW about then and sliding to the SE.

Prev...
Any fog or lower cigs should lift arnd or shortly after 13Z, as
diurnal heating develops and mixing occurs within deepening
boundary layer. Widespread VFR conds expected from late Tues
morning thru Tue evening. However, SCT TSRA are expected to
develop ahead of an approaching cold front during the aftn and
evening, primarily over the central and northwest mountains. A
brief late day vis reduction could accompany these storms.

Outlook...

Wed...Am low cigs possible w mtns. Isold pm tsra impacts possible.

Thu...Patchy am fog possible. Isold pm tsra impacts possible.

Fri-Sat...No Sig Wx expected.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
Heat Advisory until 7 PM EDT this evening for PAZ057-059-065-
066.

&&

SYNOPSIS...Steinbugl
NEAR TERM...Dangelo/Steinbugl
SHORT TERM...Steinbugl
LONG TERM...Steinbugl
AVIATION...Dangelo/Ceru
Hazardous weather outlook, Aug 16, 2:35 AM EST, 10 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
335 AM EDT TUE AUG 16 2016

PAZ004>006-010>012-017>019-024>027-033>035-037-041-042-045-046-
170745-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
SOMERSET-BEDFORD-FULTON-TIOGA-NORTHERN LYCOMING-SULLIVAN-
SOUTHERN CLINTON-SOUTHERN LYCOMING-
335 AM EDT TUE AUG 16 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED SEVERE THUNDERSTORMS WITH DAMAGING WINDS 60 MPH OR
GREATER AND LARGE HAIL EXCEEDING 1 INCH IN DIAMETER ARE POSSIBLE
TUESDAY AFTERNOON AND EVENING. HEAVY RAIN MAY ALSO LEAD TO
LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

PAZ057-059-065-066-170745-
DAUPHIN-LEBANON-YORK-LANCASTER-
335 AM EDT TUE AUG 16 2016

...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

SCATTERED SEVERE THUNDERSTORMS WITH DAMAGING WINDS 60 MPH OR
GREATER AND LARGE HAIL EXCEEDING 1 INCH IN DIAMETER ARE POSSIBLE
TUESDAY AFTERNOON AND EVENING. HEAVY RAIN MAY ALSO LEAD TO
LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

PAZ028-036-049>053-056-058-063-064-170745-
JUNIATA-FRANKLIN-UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY-
SCHUYLKILL-CUMBERLAND-ADAMS-
335 AM EDT TUE AUG 16 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED SEVERE THUNDERSTORMS WITH DAMAGING WINDS 60 MPH OR
GREATER AND LARGE HAIL EXCEEDING 1 INCH IN DIAMETER ARE POSSIBLE
TUESDAY AFTERNOON AND EVENING. HEAVY RAIN MAY ALSO LEAD TO
LOCALIZED FLOODING. HEAT INDEX VALUES WILL APPROACH 100 DEGREES
DURING THE AFTERNOON AND EARLY EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MS

In the hours before

Special weather statement, Aug 16, 12:33 PM EST, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
133 PM EDT TUE AUG 16 2016

PAZ026-034>036-161815-
BEDFORD PA-FULTON PA-HUNTINGDON PA-FRANKLIN PA-
133 PM EDT TUE AUG 16 2016

...SPECIAL WEATHER STATEMENT...

AT 132 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM NEAR NEW ENTERPRISE TO NEAR WARFORDSBURG TO NEAR
GREENWOOD. MOVEMENT WAS NORTHEAST AT 30 MPH.

WINDS IN EXCESS OF 30 MPH ARE POSSIBLE.

LOCATIONS IMPACTED INCLUDE...
BREEZEWOOD...GREENCASTLE...BIG COVE TANNERY...WELLS TANNERY...
WATERFALL...DUDLEY...EVERETT...SALUVIA...UPPER STRASBURG...
FORT LITTLETON...MARION...CRYSTAL SPRINGS...NEEDMORE...
ROCKHILL FURNACE...HARRISONVILLE...TROUGH CREEK STATE PARK...
SHY BEAVER...MCCONNELLSBURG...WILLOW HILL AND RAYSTOWN DAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3972 7823 4012 7845 4051 7792 4044 7788
      4040 7791 4039 7787 4037 7786 4037 7784
      4006 7767 3972 7772
TIME...MOT...LOC 1732Z 233DEG 27KT 4010 7835 3979 7816 3947 7821

CR
Special weather statement, Aug 16, 1:05 PM EST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
205 PM EDT TUE AUG 16 2016

PAZ026-028-035-036-056-063-064-161900-
CUMBERLAND PA-JUNIATA PA-FULTON PA-HUNTINGDON PA-ADAMS PA-
FRANKLIN PA-PERRY PA-
205 PM EDT TUE AUG 16 2016

...STRONG THUNDERSTORMS WILL AFFECT PARTS OF ADAMS...FRANKLIN...
FULTON...CUMBERLAND...JUNIATA...HUNTINGDON...AND PERRY COUNTIES UNTIL
300 PM EDT...

AT 204 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM NEAR WATERFALL TO NEAR CHARLES TOWN. MOVEMENT WAS
NORTHEAST AT 30 MPH.

TORRENTIAL RAIN IS EXPECTED.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE.

LOCATIONS IMPACTED INCLUDE...
CHAMBERSBURG...WAYNESBORO...SHIPPENSBURG...GREENCASTLE...
FAYETTEVILLE...BIG SPRING STATE PARK...PERULACK...WAYNE HEIGHTS...
MCCONNELLSBURG...WILLOW HILL...FORT LOUDON...EAST WATERFORD...
ROXBURY...ROUZERVILLE...GUILFORD...DOYLESBURG...FANNETTSBURG...
MERCERSBURG...HONEY GROVE AND SPRUCE HILL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3972 7804 4016 7804 4052 7743 3972 7740
TIME...MOT...LOC 1804Z 220DEG 31KT 4015 7798 3925 7798

MARTIN

The radar

The State College radar (KCCX), 61 km away, was scanning. The volume nearest the first event began at 18:16 UTC.

Open the radar archive at this moment

Event by event

27 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Mifflin

When
August 16, 1:15 PM EST
Where
Mifflin County, 0.87 mi SW of Newton Hamilton
Measured
52 kt (60 mph) estimated gust
Property damage
$6,000
Reported by
911 Call Center
Coordinates
40.390, -77.840

A severe thunderstorm producing winds estimated near 60 mph knocked down trees and wires onto a vehicle in Newton-Hamilton.

Thunderstorm Wind, Franklin

When
August 16, 1:30 PM EST
Where
Franklin County, 3.77 mi W of Chambersburg Muni Ar
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
COOP Observer
Coordinates
39.980, -77.720

A severe thunderstorm producing winds estimated near 60 mph knocked down a tree and several large limbs, partially blocking a roadway northwest of Chambersburg.

Thunderstorm Wind, Adams

When
August 16, 1:45 PM EST
Where
Adams County, 0.64 mi NNW of Fairfield
Measured
52 kt (60 mph) estimated gust
Property damage
$4,000
Reported by
911 Call Center
Coordinates
39.789, -77.373

A severe thunderstorm producing winds estimated near 60 mph knocked down a tree across a roadway and onto a car. No injuries were reported.

Thunderstorm Wind, Adams

When
August 16, 2:00 PM EST
Where
Adams County, 1.17 mi N of Gettysburg
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
39.847, -77.231

A severe thunderstorm producing winds estimated near 60 mph knocked down trees onto Biglerville Road near Gettysburg.

Thunderstorm Wind, Juniata

When
August 16, 2:15 PM EST
Where
Juniata County, 0.65 mi NE of Mc Alisterville
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
40.637, -77.272

A severe thunderstorm producing winds estimated near 60 mph knocked down trees near McAlisterville.

Thunderstorm Wind, Cumberland

When
August 16, 2:40 PM EST
Where
Cumberland County, 0.78 mi WSW of Eberleys Mill
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
40.225, -76.913

A severe thunderstorm producing winds estimated near 60 mph knocked down trees and wires in Lower Allen Township.

Thunderstorm Wind, York

When
August 16, 2:40 PM EST
Where
York County, 0.81 mi NE of Nashville
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
39.907, -76.858

A severe thunderstorm producing winds estimated near 60 mph knocked down trees and wires in Jackson Twp.

Thunderstorm Wind, York

When
August 16, 2:40 PM EST
Where
York County, 0.87 mi NE of Bair
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
911 Call Center
Coordinates
39.930, -76.811

A severe thunderstorm producing winds estimated near 60 mph knocked down trees and wires in West Manchester Twp.

Thunderstorm Wind, York

When
August 16, 2:40 PM EST
Where
York County, 1.2 mi W of Emigsville
Measured
52 kt (60 mph) estimated gust
Property damage
$4,000
Reported by
911 Call Center
Coordinates
40.017, -76.752

A severe thunderstorm producing winds estimated near 60 mph knocked down trees and wires at Sinking Springs Lane and Church Road.

Thunderstorm Wind, York

When
August 16, 2:45 PM EST
Where
York County, 0.53 mi SSE of Strinestown
Measured
52 kt (60 mph) estimated gust
Property damage
$4,000
Reported by
911 Call Center
Coordinates
40.073, -76.766

A severe thunderstorm producing winds estimated near 60 mph knocked down trees and wires on Susquehanna Trail in Conewago Twp.

Thunderstorm Wind, York

When
August 16, 2:45 PM EST
Where
York County, 0.83 mi SSE of Newberrytown
Measured
52 kt (60 mph) estimated gust
Property damage
$4,000
Reported by
911 Call Center
Coordinates
40.118, -76.796

A severe thunderstorm producing winds estimated near 60 mph knocked down trees and wires on Sheepbridge Road in Newberry Twp.

Thunderstorm Wind, York

When
August 16, 2:55 PM EST
Where
York County, 0.57 mi NNE of Hallam
Measured
52 kt (60 mph) estimated gust
Property damage
$4,000
Reported by
911 Call Center
Coordinates
40.008, -76.597

A severe thunderstorm producing winds estimated near 60 mph knocked down trees and power lines near Hallam.

Thunderstorm Wind, Lancaster

When
August 16, 3:05 PM EST
Where
Lancaster County, 0.52 mi S of Marietta Afs
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
40.062, -76.570

A severe thunderstorm producing winds estimated near 60 mph knocked down trees onto a mobile home near Maytown. No one was injured.

Thunderstorm Wind, Lancaster

When
August 16, 3:05 PM EST
Where
Lancaster County, 1.95 mi ENE of Maytown
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
40.093, -76.547

A severe thunderstorm producing winds estimated near 60 mph caused a barn collapse along the 700 block of Kraybill Church Road near Mount Joy.

Thunderstorm Wind, York

When
August 16, 3:05 PM EST
Where
York County, 0.54 mi S of Wrightsville
Measured
52 kt (60 mph) estimated gust
Property damage
$4,000
Reported by
911 Call Center
Coordinates
40.022, -76.529

A severe thunderstorm producing winds estimated near 60 mph knocked down trees and power lines near Wrightsville.

Thunderstorm Wind, Lancaster

When
August 16, 3:06 PM EST
Where
Lancaster County, 1.92 mi SSW of Florin
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
40.095, -76.536

A severe thunderstorm producing winds estimated near 60 mph knocked own trees along Musser Road in East Donegal Twp.

Thunderstorm Wind, Lancaster

When
August 16, 3:07 PM EST
Where
Lancaster County, 2 mi S of Florin
Measured
52 kt (60 mph) estimated gust
Property damage
$4,000
Reported by
Emergency Manager
Coordinates
40.091, -76.520

A severe thunderstorm producing winds estimated near 60 mph knocked down a tree onto a car at Anderson Ferry Road and Union School Road near Mount Joy.

Thunderstorm Wind, Lancaster

When
August 16, 3:10 PM EST
Where
Lancaster County, 1.29 mi ENE of Marietta Afs
Measured
52 kt (60 mph) estimated gust
Property damage
$7,000
Reported by
Emergency Manager
Coordinates
40.077, -76.548

A severe thunderstorm producing winds estimated near 60 mph knocked down trees onto a building, trapping several people by blocking exits. No injuries were reported.

Thunderstorm Wind, Columbia

When
August 16, 3:30 PM EST
Where
Columbia County, 5.27 mi SW of Roaring Creek
Measured
52 kt (60 mph) estimated gust
Injuries
4 direct, 0 indirect
Property damage
$6,000
Reported by
911 Call Center
Coordinates
40.877, -76.503

A severe thunderstorm producing winds estimated near 60 mph knocked down trees onto tents in Knoebels Campground. Injuries were reported.

Thunderstorm Wind, Cambria

When
August 16, 6:11 PM EST
Where
Cambria County, 0.48 mi SW of Cardiff
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
40.495, -78.835

A severe thunderstorm producing winds estimated near 60 mph knocked down trees in Blacklick Twp.

Thunderstorm Wind, Somerset

When
August 16, 6:20 PM EST
Where
Somerset County, 0.88 mi NW of Davidsville
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
40.237, -78.944

A severe thunderstorm producing winds estimated near 60 mph knocked down trees in Conemaugh Twp.

Thunderstorm Wind, Cambria

When
August 16, 6:23 PM EST
Where
Cambria County, Johnstown
Measured
52 kt (60 mph) estimated gust
Property damage
$7,000
Reported by
911 Call Center
Coordinates
40.330, -78.920

A severe thunderstorm producing winds estimated near 60 mph knocked down trees in several locations in the Johnstown area.

Thunderstorm Wind, Clearfield

When
August 16, 6:36 PM EST
Where
Clearfield County, 1.09 mi ESE of West Moshannon
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
40.823, -78.351

A severe thunderstorm producing winds estimated near 60 mph knocked down trees near Houtzdale.

Thunderstorm Wind, Centre

When
August 16, 6:40 PM EST
Where
Centre County, 0.93 mi SSE of Sandy Ridge
Measured
52 kt (60 mph) estimated gust
Property damage
$4,000
Reported by
911 Call Center
Coordinates
40.808, -78.221

A severe thunderstorm producing winds estimated near 60 mph knocked down trees and power lines near Sandy Ridge.

Thunderstorm Wind, Somerset

When
August 16, 6:45 PM EST
Where
Somerset County, 0.6 mi WSW of Addison
Measured
52 kt (60 mph) estimated gust
Property damage
$4,000
Reported by
911 Call Center
Coordinates
39.748, -79.341

A severe thunderstorm producing winds estimated near 60 mph knocked down trees and wires near Addison.

Thunderstorm Wind, Centre

When
August 16, 7:15 PM EST
Where
Centre County, 1.23 mi SW of Woodycrest
Measured
52 kt (60 mph) estimated gust
Property damage
$7,000
Reported by
911 Call Center
Coordinates
40.806, -77.895

A severe thunderstorm producing winds estimated near 60 mph knocked down trees and wires in several locations in Centre County.

Thunderstorm Wind, Franklin

When
August 16, 8:58 PM EST
Where
Franklin County, 1.71 mi NE of Marion
Measured
52 kt (60 mph) estimated gust
Property damage
$4,000
Reported by
Social Media
Coordinates
39.869, -77.679

A severe thunderstorm producing winds estimated near 60 mph knocked down multiple trees in Guilford Twp.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2016Every state in 2016This day in weather historyWarnings in Pennsylvania, August 2016

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 647812, 647813, 647814, 647815, 647816, 647817, 647818, 647819, 647820, 647821, 647822, 647823, 647824, 647825, 647826, 647827, 647835, 647828, 647829, 647836, 647832, 647837, 647831, 647830, 647833, 647834, 647838.